A note on withdrawal from a fluid of finite depth through a point sink
Hocking, G.C., Vanden-Broeck, J-M. and Forbes, L.K. (2002) A note on withdrawal from a fluid of finite depth through a point sink. ANZIAM Journal, 44 (02). pp. 181-191.
|PDF - Published Version |
Download (531kB) | Preview
*Subscription may be required
The problem of withdrawal through a point sink of water from a fluid of finite depth with a free surface is considered. Assuming the flow to be axisymmetric, it is found that there is a maximum Froude number at which such flows can exist. This maximum corresponds to the formation of a secondary stagnation ring on the free surface. This result extends earlier work on this problem. Comparison is made with a small Froude number solution and past experimental results.
|Publication Type:||Journal Article|
|Murdoch Affiliation:||School of Chemical and Mathematical Science|
|Publisher:||University of Adelaide, Dept. of Applied Mathematics|
|Copyright:||© Australian Mathematical Society 2002|
|Item Control Page|
Downloads per month over past year